MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during an operation in which the cusa excel 23khz straight handpiece (c2600) and the "cusa excel w/ console 220v ac with footswitch was used, the monitor went to flush alarm.This issue extended the surgery time for approximately 30 minutes, and the surgery was completed with a second replacement device.According to the technical service team, they did not check the console with another handpiece.
 
Additional Manufacturer Narrative
The cusa excel handpiece (c2600) was returned for evaluation: device history record (dhr): the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint as valid: the handpiece was overtightened, and the over-tightening is due to incorrect use, which caused the housing to crack.Therefore, this is considered a user error as the key holder was not used.Additionally, a cable on the transformer coil side was broken off and needs to be re-soldered, and the housing and the associated sealing rings must be replaced.To resolve the issues, three cable lines on the coil side were re-soldered and the housing and all o-rings were replaced.After repair, the handpiece was calibrated, inspected and tested for safety in accordance with applicable manufacturer guidelines.Root cause - the root cause was confirmed as "incorrect assembly and disassembly of the handpiece by the customer using the torque wrench resulting in torque wrench misaligning the dot on the handpiece and the handpiece connector." regarding the issue of cracked housing, the housing was replaced under "fsca 3006697299-05/29/2024-001-c" which was launched in may 2024; therefore, no further action is required.At present we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20849304
Report Number3006697299-2024-00173
Device Sequence Number8039748
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299 -05/29/2024-0
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL W/ CONSOLE 220V AC WITH FOOTSWITCH
Patient SexUnknown